Binding kinetics of harmonically confined random walkers

TitleBinding kinetics of harmonically confined random walkers
Publication TypeJournal Article
Year of Publication2022
AuthorsS Sensale, P Sharma, and G Arya
JournalPhysical Review. E
Volume105
Start Page044136
Issue4
Date Published/
Abstract

Diffusion-mediated binding of molecules under the influence of discrete spatially confining potentials is a commonly encountered scenario in systems subjected to explicit fields or implicit fields arising from tethering restraints. Here, we derive analytical expressions for the mean binding time of two random walkers geometrically confined by means of two harmonic potentials in one- and two-dimensional systems, which show excellent agreement with Brownian dynamics simulations. As a demonstration of its utility, we use this theory to maximize the communication speed in existing DNA walkers, obtaining quantitative agreement with previously reported experimental findings. The analytical expressions derived in this paper are broadly applicable to diverse systems, providing ways to characterize communication processes and optimize the rate of signal propagation for sensing and computing applications at the nanoscale.

DOI10.1103/physreve.105.044136
Short TitlePhysical Review. E